Viagra is an oral medication for erectile dysfunction (ED). Although Viagra helps most men with ED achieve harder erections, it may also cause unwanted side effects. Some common side effects associated with Viagra include:

  • headache
  • flushing
  • upset stomach
  • stuffy or runny nose
  • urinary tract infection
  • diarrhea

In addition, Viagra can cause dangerous side effects if taken with nitrate drugs, which are often prescribed for chest pains (angina). Specifically, taking Viagra with nitrates can cause a sudden, unsafe drop in blood pressure. This drop in blood pressure could cause a heart attack or stroke.

Related Topics

Viagra Side Effects: Blindness

Many men who take Viagra notice a change in the way they perceive green and blue colors, or they see the world with a bluish tinge for several hours. Another side effect linked to erectile dysfunction drugs such as Viagra, Cialis, and Levitra is vision loss, including blindness.

Specifically, Viagra may cause a condition called non-arteritic anterior ischemic optic neuropathy (NAION), which is sudden blindness caused by blocked blood flow to the optic nerve. In 2005, the FDA issued a health alert advising the public about this serious side effect, and required Viagra to update its warning label to include a black box warning about sudden blindness. 

Viagra patients most at risk for sudden loss of vision or blindness include those who:

  • have heart disease
  • are over 50 years old
  • have diabetes
  • have high blood pressure
  • have high cholesterol
  • smoke
  • have certain eye problems

Viagra Side Effects: Hearing Loss

In 2007, the FDA issued another health alert concerning Viagra side effects. This time, the FDA announced that sudden hearing loss had been reported as a side effect by several Viagra users, and in some cases, the sudden hearing loss was accompanied by tinnitus and dizziness. In response to the FDA’s Viagra side effect alert, Pfizer revised the Viagra warning label to address this potential side effect. Now, Viagra’s warning label cautions Viagra users about the side effect of sudden hearing loss. In addition, Viagra’s warning label contains instructions describing what Viagra patients should do if they experience this serious side effect.

If you or a loved one took Viagra and experienced a serious side effect, you may be entitled to compensation for your injuries.  Please contact our lawyers today to learn more. 

Published November 17, 2011 by